Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 19, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 14, 2018, 3:19 AM CDT for 15 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 14, 2018, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2018, 3:19 AM CDT (08:19 UTC)
- In effect from
- Apr 14, 2018, 11:00 AM CDT
- Expired
- Apr 14, 2018, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 23 counties
Beckham County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:05 PM CDT | NON-TSTM WND GST 58 | 6 Sw Cheyenne, OK | AT CHEYENNE MESONET SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4193 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS84 KOUN 140819 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 319 AM CDT Sat Apr 14 2018 ...Dry, and very windy conditions continue today... OKZ004-009-010-014>016-021-022-033>037-TXZ083>085-087-088-142100- /O.UPG.KOUN.FW.A.0019.180414T1600Z-180415T0200Z/ /O.NEW.KOUN.FW.W.0019.180414T1600Z-180415T0200Z/ Harper-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita- Harmon-Greer-Kiowa-Jackson-Tillman-Hardeman-Foard-Wilbarger-Knox- Baylor- 319 AM CDT Sat Apr 14 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR DRY AND VERY WINDY CONDITIONS FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for strong winds and low humidity, which is in effect from 11 AM this morning to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * TIMING...Late this morning into early this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...From the middle 40s in northwest Oklahoma to the lower 60s in western north Texas. * IMPACTS...If fires start, they will spread rapidly and could be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ038-044-TXZ086-089-090-142100- /O.NEW.KOUN.FW.W.0019.180414T1600Z-180415T0200Z/ Comanche-Cotton-Wichita-Archer-Clay- 319 AM CDT Sat Apr 14 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR DRY AND VERY WINDY CONDITIONS FOR WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for strong winds and low humidity, which is in effect from 11 AM this morning to 9 PM CDT this evening. * TIMING...Late this morning into early this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...In the upper 50s to lower 60s. * IMPACTS...If fires start, they will spread rapidly and could be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
651 WWUS84 KOUN 142058 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 358 PM CDT Sat Apr 14 2018 ...Dry, and very windy conditions continue today... OKZ004-009-010-014>016-021-022-033>038-044-TXZ083>090-150200- /O.CON.KOUN.FW.W.0019.000000T0000Z-180415T0200Z/ Harper-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 358 PM CDT Sat Apr 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY AND VERY WINDY CONDITIONS FOR WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS... * TIMING...Through early this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the upper 40s to lower 60s. * IMPACTS...Any fires that are ongoing or start can spread rapidly and could be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
920 WWUS84 KOUN 150201 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 901 PM CDT Sat Apr 14 2018 OKZ004-009-010-014>016-021-022-033>038-044-TXZ083>090-150315- /O.EXP.KOUN.FW.W.0019.000000T0000Z-180415T0200Z/ Harper-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 901 PM CDT Sat Apr 14 2018 ...RED FLAG WARNING HAS EXPIRED FOR PARTS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... Winds have decreased over the last couple of hours with RH improving across much of the area so the warning was allowed to expire at 9 PM Northwest winds at 5 to 15 mph are expected across much of the area overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:53 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 14, 2:53 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
253 AM CDT Sat Apr 14 2018
.DISCUSSION...
Main concerns continue to be centered around critical fire weather
conditions today and into early this upcoming week as well as
strong winds today.
Cold front has swept across the area overnight with much cooler
temperatures in its wake. It will also allow somewhat higher RH
values across the area today, at least compared to the last couple
of days. Could still see some areas of southwest Oklahoma and
western north Texas dropping into the 15 to 20 percent range this
afternoon. The most impactful aspect will be the winds. Will
likely need to expand the Wind Advisory for a larger area for
today. Parts of northwest Oklahoma may approach High Wind Warning
criteria, but for now will keep wind speeds just below the
threshold, but this will need to be watched closely today. The
combination of colder temperatures and winds will also result in
wind chills in the teens and 20s this morning.
Even with the cooler temperatures and higher RH values, will go
ahead and upgrade Fire Weather Watch to a Red Flag Warnings and
will add a few counties of southwest Oklahoma into western north
Texas due to extreme wind speeds, ERC values near 95 percentile
across western zones and ongoing wildfires.
Wind should finally relax some Saturday night into early Sunday
as cool surface high settles south through the plains. This will
result in freezing temperatures across much of the area Sunday
morning. Will continue with a Freeze Watch for this time frame and
will add the remainder of western north Texas to the watch. A bit
warmer on Sunday, but still well below normal.
South winds return by Monday and will become quite breezy across
the west. This will result in elevated fire weather conditions
Monday. Critical fire conditions expected by Tuesday as strong
gusty winds, very warm temperatures and low humidity return to the
area.
Another storm storm system is currently forecast to approach the
area by the end of the week with a chance of rain and
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 50 29 57 34 / 0 0 0 0
Hobart OK 54 27 65 36 / 0 0 0 0
Wichita Falls TX 57 30 64 38 / 0 0 0 0
Gage OK 46 27 63 35 / 0 0 0 0
Ponca City OK 47 26 53 27 / 10 10 0 0
Durant OK 54 33 59 37 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Sunday morning for
OKZ004>048-050>052.
Wind Advisory until 8 PM CDT this evening for OKZ004>019-021>025-
027>029-033>041-044>046-050.
Red Flag Warning from 11 AM this morning to 9 PM CDT this
evening for OKZ004-009-010-014>016-021-022-033>038-044.
Freeze Warning until 9 AM CDT this morning for OKZ004-005-009-
010.
TX...Freeze Watch from late tonight through Sunday morning for
TXZ083>090.
Wind Advisory until 8 PM CDT this evening for TXZ083>090.
Red Flag Warning from 11 AM this morning to 9 PM CDT this
evening for TXZ083>090.
&&
06/30Hazardous weather outlook, Apr 14, 1:15 AM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 115 AM CDT Sat Apr 14 2018 OKZ004>048-050>052-TXZ083>090-141115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 115 AM CDT Sat Apr 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Overnight... .Fire Weather... A strong northwest wind will create critical fire weather conditions, especially across western Oklahoma and western north Texas. .Strong Wind... Strong gusty winds are expected overnight with wind gusts of 45 to 55 mph. The strongest winds are expected across the western half of Oklahoma and adjacent parts of northern Texas. Blowing dust may lead to reduced visibility. .Freeze... Temperatures will be a few degrees below freezing early Saturday morning in northwestern Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire Weather... Critical fire weather conditions are expected across western Oklahoma and adjacent portions of Texas on Saturday because of strong northerly winds. Critical fire weather conditions are expected next Tuesday with hot, dry and windy conditions. .Strong Wind... Strong gusty winds are expected Saturday. Wind gusts of 45 to 55 mph will be possible, especially across the western half of Oklahoma and adjacent north Texas. .Frost/Freeze... Freezing temperatures are likely across much of Oklahoma Sunday morning. Some frost and subfreezing temperatures will also be possible across portions of Oklahoma Monday morning, especially across the northeastern half of the state. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:55 PM CDT | Freeze Warning | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 18 hr |
Nearby
Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.